question-icon

What causes skin rash while on Doxycycline?

default
Posted on Wed, 18 May 2016
Question: My 22 year old daughter was taking doxycycline for congestion. She broke out in a rash and the doctor took her off of the meds. She then took a 5 day round of steroids but the rash persists. She finished the steroids 2 days ago and woke up with a swollen face and throat today. She also has large red bumps on her tongue near the back of her mouth.
Could this still be related to the doxycycline?
doctor
Answered by Dr. Ronald Schubert (3 hours later)
Brief Answer:
delayed reaction to doxycycline

Detailed Answer:
Thank you for contacting HCM with your health care concerns

I am sorry to hear that you daughter is experiencing such terrible allergic reactions to her doxycycline. The new swelling is more than likely a delay reaction to the doxycycline. I would contact her PCP right away as if this progresses it could interfere with her breathing. She may need a longer course of prednisone to help reduce the reaction.

In summary
1. delay hypersensitivity to doxycycline
2. See her medical provider today or urgent care
3. May need longer course of prednisone

I hope I answered your question. Please contact us again if you have any additional questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ronald Schubert

General & Family Physician

Practicing since :1984

Answered : 2407 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes skin rash while on Doxycycline?

Brief Answer: delayed reaction to doxycycline Detailed Answer: Thank you for contacting HCM with your health care concerns I am sorry to hear that you daughter is experiencing such terrible allergic reactions to her doxycycline. The new swelling is more than likely a delay reaction to the doxycycline. I would contact her PCP right away as if this progresses it could interfere with her breathing. She may need a longer course of prednisone to help reduce the reaction. In summary 1. delay hypersensitivity to doxycycline 2. See her medical provider today or urgent care 3. May need longer course of prednisone I hope I answered your question. Please contact us again if you have any additional questions